• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

now using Lithium (priadel) has any one tried it before?

T

Tell me I was dreaming

Member
Joined
Mar 5, 2010
Messages
19
Location
Paisley, Scotland
The Doctor has put me on priadel for the past few months as I havent really been responding well to my current treatment,

Just wanted to know if anyone else has been put on lithium and what they think of it,

btw I suffer from Manic Depression,

cheers
 
T

thatrez

Member
Joined
Mar 5, 2010
Messages
6
how I feel on lithium

Lithium works well for me, I think it is very good. The only side effect I've had has been tremors. However, I feel the effects of the medication are worth the side-effects. If you have a side effects talk with your doctor and he may be able to help you by either changing the dosage or adding another medication for side-effects
 
T

Tell me I was dreaming

Member
Joined
Mar 5, 2010
Messages
19
Location
Paisley, Scotland
well for a while I was more worried about the suicide risk involved, the main reason I get it on daily dispense now, as for side effects I'm having problems with my memory and coordination,

I do want to keep taking it because so far its the only thing thats brought me to a balance, and lets say, stopped the majority of the darker thoughts,

lol don't think I could handle any more tablets I already take alot in fact I believe I now rattle when I walk...that ruins my chance to sneak up on my brother....

my dose has finally been settled after numerous blood tests, the option to increase is still there as the blood count wasn't too high,

Cheers
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Hi there,

I've been on it (priadel) for approaching three years now and it's been fine. Can't specifically identify any side effects as I'm on a number of other drugs but potentially there's tremors and weight gain.

Generally I've heard that it's a very well regarded med.

Fingers crossed for you.
 
T

Tell me I was dreaming

Member
Joined
Mar 5, 2010
Messages
19
Location
Paisley, Scotland
weight gain :eek: thats bad enough with the olanzapine!!! I can see myself spendin more time in the gym now...nuts...
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Yeh, I was on olanzapine too but was taken off that. I don't think the weight gain is as bad on priadel as it is on olazapine - so I would breath a sigh of relief on that one.
 
T

Tell me I was dreaming

Member
Joined
Mar 5, 2010
Messages
19
Location
Paisley, Scotland
thank goodness for that! was worrying there, I was a really slim guy before the olanzapine but now... lets just say I've filled out....waaaaay out lol I have it mostly under control now at first it was strange having to watch what I eat since before I could munch everything and not worry,
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
Prior to me going on lithium just over a year ago I was on olanzapine amongst other things. I can safely say that once I changed meds I didn't put on any more weight, and am also on quetiapine, so I can't attribute weight gain to lithium or quetiapine in my case since I have actually managed to lose some weight.

Lithium, like most other drugs they use in psychiatry, does come with a whole host of side effects, and is not suitable for everybody. Saying that I haven't had any notable side-effects. Good luck with it :flowers:
 
T

Tell me I was dreaming

Member
Joined
Mar 5, 2010
Messages
19
Location
Paisley, Scotland
I must confess that I would just deal with the side effects if it keeps the darker side of my moods at a low it feels good going through a day and not thinkin "hey I could jump in front of this bus" the blood tests annoy me though should see the state of my arm lol
 
Top